MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 20mm amplatzer septal occluder was selected for implant.It was confirmed via an echocardiogram, that the occluder had embolized in the patient after it's full deployment.The patient was sent to surgery to explant the embolized occluder.No patient consequences were reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization was reported.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6.Health effect clinical code - 4580 insufficient information has been replaced with 4582 no clinical signs, symptoms or conditions.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the 20mm amplatzer septal occluder was sized through echocardiogram.The noted annular dimension was between 17mm and 18mm.The 20mm amplatzer septal occluder embolized into the patient's left atrium 6 hours post-implant.An 8f amplatzer torqvue delivery system was used to implant the occluder.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in the procedure.The procedure to explant the embolized occluder was considered emergent and resulted in prolonged hospitalization.The patient was recovering at the time of the report.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15675801
Report Number2135147-2022-01807
Device Sequence Number6369316
Product Code MLV
UDI-Device Identifier05415067019288
UDI-Public05415067019288
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number9-ASD-020
Device Catalogue Number9-ASD-020
Device Lot Number8049776
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown